How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Andy Your Own Question
Dr. Andy
Dr. Andy, Medical Director
Category: Dog
Satisfied Customers: 29984
Experience:  UC Davis Graduate, Interests: Dermatology, Internal Medicine, Pain Management
14008320
Type Your Dog Question Here...
Dr. Andy is online now
A new question is answered every 9 seconds

Just came home and my dog got into a bottle of Deramaxx

Customer Question

Just came home and my dog got into a bottle of Deramaxx pills. They were from August 14 when he sprained his back. I think there were about 2-3 pills left in there. He's a Chesapeake Bay Ret. Weighs about 95-100 lbs
JA: I'm sorry to hear that. How old is Ret?
Customer: He's 5
JA: Is there anything else the Veterinarian should be aware of about Ret?
Customer: No very healthy dog
JA: OK. Got it. I'm sending you to a secure page on JustAnswer so you can place the $5 fully-refundable deposit now. While you're filling out that form, I'll tell the Veterinarian about your situation and then connect you two.
Submitted: 9 months ago.
Category: Dog
Customer: replied 9 months ago.
Seems to be acting fine and normal but what should I watch for and how concerned should I be?
Expert:  Dr. Andy replied 9 months ago.

Hello,

If you are confident there was only 2 or 3 tablets, you are in great shape. It still could cause vomiting or diarrhea, but this is not a very high overdose. I see no indication to induce vomiting with that number of tablets ingested.

You could give a tablet of maximum strength 20mg Pepcid A.C. antacid to help settle the stomach.

Now, if it was several tablets, you should contact an ER veterinarian immediately to do some additional supportive care. Also, inducing vomiting is really only of benefit with certain toxicities when induced within 1 hour of ingestion. So, I have no indication for you to induce vomiting at this time. Giving the Pepcid A.C. would be really wise, and I would still consult a local vet if any illness were to develop. Also, if any vomiting or diarrhea, watch for any blood in the vomiting or blood in the stool.

Good Luck

Dr. Andy

Customer: replied 9 months ago.
I'm not sure how long since he ingested we've been gone for a couple of hours. I can't remember exactly how many pills were still in bottle - pretty sure it was just a few they were 100 mg pills
Expert:  Dr. Andy replied 9 months ago.

Understood. Well, the safest course of action would be to still go to an ER vet and start some protective medications for the stomach and intestinal tract. I wish I could give you a definitive answer but with not knowing the number of tablets, I can only speak generally.

Dr. Andy